| Catalog Number |
48511906 |
| Medical Device Problem Codes |
Fracture (1260); Material Integrity Problem (2978)
| Health Effect - Clinical Codes |
No Known Impact Or Consequence To Patient (2692); No Information (3190)
| Date of Event |
07/07/2016
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that; during anterior cervical arthrodesis procedure (3 levels), the surgeon used the screwdriver to insert the screw and it broke.The surgeon used another screwdriver to finish the procedure.
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: materials analysis previously performed found that "the cruciforms of the submitted screw extractors were found to have fractured in a ductile overload mode resulting from the torsional force applied to the screwdriver.The submitted parts conformed with the material and hardness specified on the print.No material or manufacturing defects were found.Conclusion: the possible root cause of this event is multifactorial.
Event or Problem Description